Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 906, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 25, 2016, 11:37 AM CST for Jackson County, Kiowa County, Tillman County, Oklahoma; Hardeman County, Wilbarger County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2016, 11:37 AM CST (17:37 UTC)
- Expired
- Dec 25, 2016, 12:30 PM CST
- In force
- 53 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 44 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 11:48 AM CST | TSTM WND GST 65 | Elmer, OK | TREES UPROOTED. |
| Dec 25, 12:30 PM CST | TSTM WND DMG | Snyder, OK | ROOF DAMAGE. RELAYED FROM EMERGENCY MANAGEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
462
WUUS54 KOUN 251737
SVROUN
OKC065-075-141-TXC197-487-251830-
/O.NEW.KOUN.SV.W.0906.161225T1737Z-161225T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1137 AM CST SUN DEC 25 2016
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Central Kiowa County in southwestern Oklahoma...
Eastern Jackson County in southwestern Oklahoma...
Northwestern Tillman County in southwestern Oklahoma...
East central Hardeman County in northern Texas...
Northwestern Wilbarger County in northern Texas...
* Until 1230 PM CST
* At 1137 AM CST, severe thunderstorms were located along a line
extending from 3 miles northeast of Olustee to near Chillicothe,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Altus, Frederick, Snyder, Tipton, Blair, Chillicothe, Olustee,
Mountain Park, Roosevelt, Manitou, Martha, Elmer, Headrick,
Friendship, Cooperton, Humphreys, Altus Air Force Base, Fargo,
Odell and Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3474 9940 3482 9927 3481 9925 3483 9925
3509 9879 3441 9887 3417 9959
TIME...MOT...LOC 1737Z 230DEG 48KT 3458 9938 3428 9950
HAIL...<.75IN
WIND...60MPH
$$
MAD1 follow-up statement
270
WWUS54 KOUN 251806
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1206 PM CST SUN DEC 25 2016
TXC197-487-251816-
/O.CAN.KOUN.SV.W.0906.000000T0000Z-161225T1830Z/
Hardeman TX-Wilbarger TX-
1206 PM CST SUN DEC 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARDEMAN AND
NORTHWESTERN WILBARGER COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. therefore the warning has been cancelled.
LAT...LON 3477 9920 3486 9920 3509 9879 3455 9885
3446 9919
TIME...MOT...LOC 1806Z 231DEG 51KT 3485 9903 3458 9913
$$
OKC065-075-141-251830-
/O.CON.KOUN.SV.W.0906.000000T0000Z-161225T1830Z/
Kiowa OK-Jackson OK-Tillman OK-
1206 PM CST SUN DEC 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR CENTRAL KIOWA...NORTHEASTERN JACKSON AND NORTHWESTERN TILLMAN
COUNTIES...
At 1206 PM CST, severe thunderstorms were located along a line
extending from near Roosevelt to 3 miles south of Headrick, moving
northeast at 60 mph.
HAZARD...65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Snyder, Tipton, Mountain Park, Roosevelt, Headrick, Cooperton and Tom
Steed Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3477 9920 3486 9920 3509 9879 3455 9885
3446 9919
TIME...MOT...LOC 1806Z 231DEG 51KT 3485 9903 3458 9913
HAIL...<.75IN
WIND...60MPH
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 10:53 AM CST, 44 minutes earlier.
Area forecast discussion, Dec 25, 10:53 AM CST, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1053 AM CST Sun Dec 25 2016
.UPDATE...
Narrow line of showers and storms will continue to move east
across the area today. Strong gusty winds continue to be the
primary concern with this line.
Otherwise, strong gusty south winds will continue across the area
ahead of the line with gusts mainly 45 to 55 mph although an
occasional severe gust near 60 mph could be possible. Dry air will
move into the area behind the line of showers/storms leading to
low humidity. Minimum RH values below 20 percent will be possible
this afternoon in western parts of the fa. The strong gusty winds
will also shift to the southwest. These strong winds combined with
the low RH and warm temps will lead to increase wildfire
potential. With the ongoing strong winds and the still expected
fire weather conditions, will maintain the current wind advisory
and red flag warning. The winds and wildfire conditions should
begin to improve late this afternoon/early evening.
&&
.PREV DISCUSSION... /issued 528 AM CST Sun Dec 25 2016/
DISCUSSION...
AVIATION...
IFR conditions are quickly lifting to MVFR south of a warm front
which was near the KS-OK border this morning. Very gusty south
winds are expected in these MVFR ceilings until a dry line moves
into western Oklahoma around 251800 and brings wind gusts over
40kts from the southwest, but clearing skies. Strong southwest
winds will subside somewhat after dark as VFR conditions spread
west to east into central Oklahoma.
PREV DISCUSSION... /issued 355 AM CST Sun Dec 25 2016/
DISCUSSION...
Visibility is increasing south of the warm front with dense fog
left only in northern Oklahoma. The advisory expires at 6 AM by
which time the front is expected to be in Kansas. The strong storm
system approaching the central plains will bring a small time window
of opportunity for strong thunderstorms west to east today. Gusty
winds are the main threat. Much more likely is light rain.
Abnormally warm and very humid conditions will exist today ahead
of a dry line. Extremely rare for late December, the humid airmass
is typical of mid-summer. This, however, will give way to much
drier air and windy conditions through the afternoon when a dry
line moves into the western half of Oklahoma. A wind advisory
exists in much of western Oklahoma, and winds in northwest
Oklahoma are expected to be just shy of high wind warning
criteria. This arriving very dry air and windy conditons will
trend toward critical fire weather conditions in western Oklahoma
today. Once this active weather day passes, weather next week is
set to be atypically warm, but relative quite otherwise. The next
chance for rain comes late next week. No cold air is in sight over
the next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 37 60 31 / 70 10 0 0
Hobart OK 69 35 59 30 / 70 0 0 0
Wichita Falls TX 73 40 62 35 / 70 10 0 0
Gage OK 66 31 53 24 / 100 0 0 0
Ponca City OK 70 35 55 26 / 60 10 0 0
Durant OK 72 51 63 41 / 60 60 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ004>019-021>025-
033>036.
Red Flag Warning until 6 PM CST this evening for OKZ004-005-009-
010-014-021-033-034.
Wind Advisory until 3 PM CST this afternoon for OKZ027>029-037-
038-044.
TX...Wind Advisory until 3 PM CST this afternoon for TXZ083>089.
&&
25/11Hazardous weather outlook, Dec 25, 11:02 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1102 AM CST SUN DEC 25 2016 OKZ004>048-050>052-TXZ083>090-261115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1102 AM CST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT... .WIND... EVEN AWAY FROM THUNDERSTORMS... WINDY CONDITIONS WILL CONTINUE ACROSS NORTHERN... CENTRAL... AND WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH AND GUSTS OF 40 TO OVER 55 MPH ARE LIKELY. .THUNDERSTORMS... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS OKLAHOMA AND NORTH TEXAS TODAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS PRODUCING WIND GUSTS OVER 60 MPH ACROSS NORTHERN OKLAHOMA... MAINLY NORTH OF A LINE FROM LAVERNE TO TALOGA TO WATONGA TO KINGFISHER TO GUTHRIE TO CUSHING. .FIRE WEATHER... WINDY CONDITIONS AND RELATIVE HUMIDITY VALUES FALLING BELOW 20 PERCENT THIS AFTERNOON WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR WESTERN OKLAHOMA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Dec 25, 11:02 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1102 AM CST SUN DEC 25 2016
OKZ004>006-009>011-014>017-251800-
Roger Mills OK-Alfalfa OK-Custer OK-Blaine OK-Harper OK-Major OK-
Woods OK-Dewey OK-Ellis OK-Woodward OK-
1102 AM CST SUN DEC 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR eastern Roger Mills...western
Alfalfa...northern Custer...northwestern Blaine...southeastern
Harper...western Major...Woods...Dewey...east central Ellis and
Woodward Counties Until noon CST...
AT 1101 AM CST, strong thunderstorms were along a line extending from
8 miles west of Freedom to 3 miles northwest of Moorewood, moving
northeast at 45 MPH.
HAZARDS INCLUDE...
Wind gusts of 45 to 55 MPH...
Locations impacted include...
Woodward, Alva, Taloga, Mooreland, Waynoka, Seiling, Vici, Canton,
Hammon, Leedey, Freedom, Butler, Camargo, Sharon, Dacoma, Oakwood,
Mutual, Putnam, Quinlan and Canton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9845 3581 9862 3551 9949 3695 9928
3700 9917
TIME...MOT...LOC 1701Z 236DEG 38KT 3681 9925 3578 9939
MADLocal storm report, Dec 25, 11:09 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1109 AM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND GST 7 SSE EAGLE CITY 35.85N 98.54W
12/25/2016 M59 MPH BLAINE OK MESONET
.
&&
MADLocal storm report, Dec 25, 11:16 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1116 AM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM NON-TSTM WND GST 2 SW BURNS FLAT 35.34N 99.20W
12/25/2016 M56 MPH WASHITA OK ASOS
ASOS STATION CLINTON-SHERMAN AIRPORT /CSM/.
&&
MADSpecial weather statement, Dec 25, 11:16 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1116 AM CST SUN DEC 25 2016
OKZ016-022-034>037-TXZ083-085-251800-
Greer OK-Custer OK-Tillman OK-Kiowa OK-Jackson OK-Washita OK-
Wilbarger TX-Hardeman TX-
1116 AM CST SUN DEC 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR eastern Greer...southeastern
Custer...northwestern Tillman...western Kiowa...Jackson...Washita...
northwestern Wilbarger and southeastern Hardeman Counties Until noon
CST...
AT 1115 AM CST, thunderstorms were along a line extending from 5
miles southwest of Canute to 6 miles northwest of Martha to 8 miles
northwest of Margaret, moving northeast at 55 MPH.
HAZARDS INCLUDE...
Wind gusts 45 to 55 MPH...
Locations impacted include...
Altus, Clinton, Hobart, Cordell, Granite, Burns Flat, Thomas,
Sentinel, Tipton, Blair, Arapaho, Chillicothe, Olustee, Dill City,
Canute, Corn, Lone Wolf, Custer City, Butler and Roosevelt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3489 9940 3559 9934 3581 9864 3431 9914
3416 9975
TIME...MOT...LOC 1715Z 232DEG 49KT 3535 9932 3479 9947 3415 9975
11Local storm report, Dec 25, 11:27 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1127 AM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM NON-TSTM WND GST 1 WSW FAIRVIEW 36.26N 98.50W
12/25/2016 M55 MPH MAJOR OK MESONET
.
&&
MADLocal storm report, Dec 25, 11:28 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1128 AM CST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM NON-TSTM WND GST 7 W HINTON 35.47N 98.48W
12/25/2016 M55 MPH CADDO OK MESONET
.
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:53 AM CST | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Roger Mills and 2 more | 15 hr |
| Dec 25, 3:09 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 29 more | 15 hr |
| Dec 25, 9:37 AM CST | Special Weather Statement | OUN | Ellis, Harper, Roger Mills | 53 min |
| Dec 25, 10:04 AM CST | Special Weather Statement | OUN | Beckham, Harmon | 41 min |
| Dec 25, 10:20 AM CST | Special Weather Statement | OUN | Ellis, Harper, Roger Mills, Woodward | 55 min |
| Dec 25, 10:43 AM CST | Special Weather Statement | OUN | Beckham, Greer, Harmon | 47 min |
| Dec 25, 11:02 AM CST | Special Weather Statement | OUN | Dewey, Woods, Woodward | 58 min |
| Dec 25, 11:16 AM CST | Special Weather Statement | OUN | Custer, Jackson, Kiowa, Washita | 44 min |
| Dec 25, 12:01 PM CST | Special Weather Statement | OUN | Blaine | 44 min |
| Dec 25, 12:23 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Comanche, Custer, Kingfisher and 2 more | 67 min |
| Dec 25, 1:08 PM CST | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble | 52 min |
| Dec 25, 1:26 PM CST | Special Weather Statement | OUN | Canadian, Cleveland, Comanche, Grady, Kingfisher, Logan and 2 more | 49 min |
| Dec 25, 2:00 PM CST | Special Weather Statement | OUN | Kay, Noble | 30 min |
| Dec 25, 2:16 PM CST | Special Weather Statement | OUN | Grady, McClain, Stephens | 29 min |
| Dec 25, 2:18 PM CST | Special Weather Statement | OUN | Logan, Oklahoma, Payne | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.